Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 8:54 PM CST for Montgomery County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 8:54 PM CST (02:54 UTC)
- Expired
- Mar 9, 2006, 9:42 PM CST
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:38 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 100256
SVROHX
TNC125-100400-
/O.NEW.KOHX.SV.W.0032.060310T0254Z-060310T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN TENNESSEE
* UNTIL 1000 PM CST
* AT 849 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER NORTHEASTERN HOUSTON COUNTY...OR ABOUT NEAR
ERIN...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN MONTGOMERY COUNTY AT 910 PM CST
HAIL UP TO NICKEL IN DIAMETER HAS BEEN REPORTED IN HOUSTON COUNTY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3655 8714 3648 8712 3643 8716 3644 8717
3634 8731 3635 8756 3637 8759 3643 8759
3662 8712
$$
311 follow-up statement
000
WWUS54 KOHX 100342
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
941 PM CST THU MAR 9 2006
TNC125-100351-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-060310T0400Z/
MONTGOMERY TN-
941 PM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...
THE THUNDERSTORM ACTIVITY HAS NOW WEAKENED. THEREFORE...THE WARNING
IS NOW CANCELLED.
LAT...LON 3655 8714 3648 8712 3643 8716 3644 8717
3634 8731 3635 8756 3637 8759 3643 8759
3662 8712
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 8:27 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 9, 8:27 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 827 PM CST THU MAR 9 2006 .UPDATE...ZONES JUST UPDATED FOR NEW SEVERE THUNDERSTORM WATCH... AND TO ISSUE LAKE WIND ADVISORY FOR ALL OF MID STATE UNTIL MIDNIGHT. NARROW BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY EXTEND FROM W CENTRAL KY THROUGH NW MIDDLE TN INTO SW TN. THUNDERSTORM BAND OVER OUR NW HAS BEGUN SHOWING SOME SIGNS OF WEAKENING...WITH INFRARED CLOUD TOPS WARMING SLIGHTLY...AND REFLECTIVITIES LESSENING A LITTLE. OTHER MAJOR AREA OF PRECIP OVER E THIRD OF MID STATE CONTINUES MOVING RAPIDLY TO THE E. && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT FOR ALL OF MIDDLE TN. && STEIGERWALDT
Hazardous weather outlook, Mar 9, 8:39 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME ISSUANCE NATIONAL WEATHER SERVICE NASHVILLE TN 839 PM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 839 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A SLIGHT RISK OF SEVERE THUNDERSTORMS STILL EXIST FOR ALL BUT THE FAR SOUTHWESTERN PORTION OF THE MID STATE. PRIMARY THREATS FROM THIS EVENT WILL STILL BE DAMAGING WIND AND HAIL. THE SEVERE THUNDERSTORM THREAT WILL END ACROSS THE NORTHWEST PORTIONS OF THE MID STATE BY 10 PM AND THEN POINTS EASTWARD THEREAFTER. IN ADDITION TO THE SEVERE WEATHER THREAT...A LAKE WIND ADVISORY REMAINS IN EFFECT ACROSS THE ENTIRE MID STATE UNTIL MIDNIGHT. THE HIGHER WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. SUNDAY THROUGH WEDNESDAY...SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. 21
In the hours before
Local storm report, Mar 9, 7:08 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
03/09/2006 OVERTON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREES DOWN COUNTY WIDE.
&&
DMASSIELocal storm report, Mar 9, 7:12 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 E HENDERSONVILLE 36.29N 86.59W
03/09/2006 SUMNER TN PUBLIC
LARGE TREE LIMBS DOWN.
&&
DMASSIESpecial weather statement, Mar 9, 7:36 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-100230- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 736 PM CST THU MAR 9 2006 ANOTHER ROUND OF SEVERE WEATHER IS HEADING TOWARD MIDDLE TENNESSEE THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR THE LAND BETWEEN THE LAKES AREA...SOUTHWEST INTO THE JACKSON TENNESSEE AREA. THIS LINE WILL MOVE EAST AND INTO WESTERN MIDDLE TENNESSEE BY 830 PM CST. DAMAGING WINDS AND HAIL CAN BE EXPECTED WITH THE LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNING SHOULD THEY BECOME NECESSARY. BOYD
Local storm report, Mar 9, 8:29 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 6 N DOVER 36.57N 87.84W
03/09/2006 STEWART TN LAW ENFORCEMENT
TREES DOWN IN NORTHERN PARTS OF THE COUNTY.
&&
DMASSIELocal storm report, Mar 9, 8:49 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 11 W ERIN 36.32N 87.90W
03/09/2006 E0.75 INCH HOUSTON TN AMATEUR RADIO
PENNY SIZE HAIL AT MCKINNON.
&&
DMASSIELocal storm report, Mar 9, 8:49 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 11 W ERIN 36.32N 87.90W
03/09/2006 E0.75 INCH HOUSTON TN LAW ENFORCEMENT
PENNY SIZE HAIL AT MCKINNON.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:10 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 65 min |
| Mar 9, 6:12 PM CST | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Mar 9, 6:45 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 45 min |
| Mar 9, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 31 min |
| Mar 9, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Warren | 13 min |
| Mar 9, 7:58 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Mar 9, 8:18 PM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Mar 9, 8:31 PM CST | Severe Thunderstorm Warning | OHX | Houston | 29 min |
| Mar 9, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.